Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Took xarelto instead of xatral. Will it cause any adverse reactions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
my father took a medication that belongs to my mother by mistake-xarelto 10mg. he is on pantoprazole 40mg, aspirin 75mg, zydol 50mg, atorvastatin 20mg,zimovane 7.5g and xatral 10mg- what should I do? forgot to say he is taking galfer, aripez 10mg, molipaxin 50mg and furosemide 40mg too. only 1 x xarelto 10mg taken in error instead of xatral 10mg
Posted Fri, 27 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Interaction with aspirin increasing bleeding risk

Detailed Answer:
Hello and welcome.

Thank you for writing in.

I can understand your concern and I hope I can help you. Of course you know that xarelto is an anticoagulant which prevents the formation of clots in the blood.

On going through the list of medications that your father is currently taking, the only medication that can interact with xarelto (which was taken by mistake) is aspirin. Aspirin also has anticoagulant action, and when taken in combination with xarelto increases the anticoagulant action in the blood, which can result in abnormal bleeding.

Of course, your father took a small dose of xarelto (i.e. 10 mg), but it is always better to be safe than sorry. I would request you to look out for any of the symptoms listed below that could indicate a bleeding problem.
-Easy bruising
-Bleeding from any part of the body
-Blood in urine or stools

In case he develops any of these issue you should take him to your GP/ER at the earliest to check on his coagulation profile:

It takes about 10-18 hours for the medication to be excreted from the body, after which your father should be out of danger.

I hope you found my response helpful. Please write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor